×

zbMATH — the first resource for mathematics

Stability and Hopf bifurcation analysis for a Lotka-Volterra predator-prey model with two delays. (English) Zbl 1231.34151
A two-species Lotka-Volterra predator-prey model with two delays is considered. By analyzing the associated characteristic transcendental equation, the linear stability of the positive equilibrium is investigated and Hopf bifurcation is demonstrated. Some numerical simulations for supporting the theoretical results are also included.

MSC:
34K60 Qualitative investigation and simulation of models involving functional-differential equations
34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)
34K18 Bifurcation theory of functional-differential equations
34K13 Periodic solutions to functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Bhattacharyya, R. and Mukhopadhyay, B. (2006). Spatial dynamics of nonlinear prey-predator models with prey migration and predator switching, Ecological Complexity 3(2): 160-169. · doi:10.1016/j.ecocom.2006.01.001
[2] Faria, T. (2001). Stability and bifurcation for a delayed predatorprey model and the effect of diffusion, Journal of Mathematical Analysis and Applications 254(2): 433-463. · Zbl 0973.35034 · doi:10.1006/jmaa.2000.7182
[3] Gao, S. J., Chen, L. S. and Teng, Z. D. (2008). Hopf bifurcation and global stability for a delayed predator-prey system with stage structure for predator, Applied Mathematics and Computation 202(2): 721-729. · Zbl 1151.34067 · doi:10.1016/j.amc.2008.03.011 · gateway.webofknowledge.com
[4] Hale, J. (1977). Theory of Functional Differential Equations, Springer-Verlag, Berlin. · Zbl 0352.34001
[5] Hassard, B., Kazarino, D. and Wan, Y. (1981). Theory and Applications of Hopf Bifurcation, Cambridge University Press, Cambridge.
[6] Kar, T. and Pahari, U. (2007). Modelling and analysis of a preypredator system stage-structure and harvesting, Nonlinear Analysis: Real World Applications 8(2): 601-609. · Zbl 1152.34374 · doi:10.1016/j.nonrwa.2006.01.004 · gateway.webofknowledge.com
[7] Klamka, J. (1991). Controllability of Dynamical Systems, Kluwer, Dordrecht. · Zbl 0732.93008
[8] Kuang, Y. (1993). Delay Differential Equations with Applications in Population Dynamics, Academic Press, Boston, MA. · Zbl 0777.34002
[9] Kuang, Y. and Takeuchi, Y. (1994). Predator-prey dynamics in models of prey dispersal in two-patch environments, Mathematical Biosciences 120(1): 77-98. · Zbl 0793.92014 · doi:10.1016/0025-5564(94)90038-8 · www.ncbi.nlm.nih.gov
[10] Li, K. and Wei, J. (2009). Stability and Hopf bifurcation analysis of a prey-predator system with two delays, Chaos, Solitons & Fractals 42(5): 2603-2613. · Zbl 1198.34144 · doi:10.1016/j.chaos.2009.04.001
[11] May, R. M. (1973). Time delay versus stability in population models with two and three trophic levels, Ecology 4(2): 315-325. · doi:10.2307/1934339
[12] Prajneshu Holgate, P. (1987). A prey-predator model with switching effect, Journal of Theoretical Biology 125(1): 61-66.
[13] Ruan, S. and Wei, J. (2003). On the zero of some transcendential functions with applications to stability of delay differential equations with two delays, Dynamics of Continuous, Discrete and Impulsive Systems Series A 10(1): 863-874. · Zbl 1068.34072
[14] Song, Y. L. and Wei, J. (2005). Local Hopf bifurcation and global periodic solutions in a delayed predator-prey system, Journal of Mathematical Analysis and Applications 301(1): 1-21. · Zbl 1067.34076 · doi:10.1016/j.jmaa.2004.06.056
[15] Teramoto, E. I., Kawasaki, K. and Shigesada, N. (1979). Switching effects of predaption on competitive prey species, Journal of Theoretical Biology 79(3): 303-315. · doi:10.1016/0022-5193(79)90348-5
[16] Xu, R., Chaplain, M. A. J. and Davidson F. A. (2004). Periodic solutions for a delayed predator-prey model of prey dispersal in two-patch environments, Nonlinear Analysis: Real World Applications 5(1): 183-206. · Zbl 1066.92059 · doi:10.1016/S1468-1218(03)00032-4
[17] Xu, R. and Ma, Z. E. (2008). Stability and Hopf bifurcation in a ratio-dependent predator-prey system with stage structure, Chaos, Solitons & Fractals 38(3): 669-684. · Zbl 1146.34323 · doi:10.1016/j.chaos.2007.01.019
[18] Yan, X. P. and Li, W. T. (2006). Hopf bifurcation and global periodic solutions in a delayed predator-prey system, Applied Mathematics and Computation 177(1): 427-445. · Zbl 1090.92052 · doi:10.1016/j.amc.2005.11.020
[19] Yan, X. P. and Zhang, C. H. (2008). Hopf bifurcation in a delayed Lokta-Volterra predator-prey system, Nonlinear Analysis: Real World Applications 9(1): 114-127. · Zbl 1149.34048 · doi:10.1016/j.nonrwa.2006.09.007 · gateway.webofknowledge.com
[20] Zhou, X. Y., Shi, X. Y. and Song, X. Y. (2008). Analysis of nonautonomous predator-prey model with nonlinear diffusion and time delay, Applied Mathematics and Computation 196(1): 129-136. · Zbl 1147.34355 · doi:10.1016/j.amc.2007.05.041 · gateway.webofknowledge.com
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.